Florida, 2025Lightning Strike in Florida, June 21, 2025
June 21, 2025 · NWS MFL · 1 event in 1 county or zone
Lightning injuries were reported with afternoon thunderstorms that developed along the Gulf sea breeze in Southwest Florida on June 21, 2025.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning injuries were reported with afternoon thunderstorms that developed along the Gulf sea breeze in Southwest Florida on June 21, 2025.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 21, 1:36 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 21, 1:36 PM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Miami FL
236 PM EDT Sat Jun 21 2025
...New SHORT TERM, LONG TERM, MARINE, BEACHES...
.SHORT TERM...
(Rest of today through Sunday)
Issued at 145 PM EDT Sat Jun 21 2025
Broad mid level ridging continues to expand northeastward across
the Southeast and Mid Atlantic states this afternoon. Farther to
the south, an inverted trough along with a weak vort max currently
over the western Bahamas will sneak underneath this ridge and
pass across South Florida tonight into Sunday. At the surface,
strong high pressure currently centered to the northeast in the
Atlantic will push closer to the Southeast coast heading into
Sunday. This will help to increase the pressure gradient across
the region which will allow for easterly wind flow to strengthen
moving into Sunday.
The inverted mid level trough/vort max will add an additional
source of lift across the region through tonight and into the day
on Sunday as well. This feature along with added moisture
advection in the lower levels on the enhanced easterly wind flow
will help to increase the coverage of showers and thunderstorms
through the rest of the weekend. With stronger easterly wind flow
in place, the diurnal pattern will still remain the same as it
has been with showers and thunderstorms forming over the local
waters as well as the eastern half of the region in the morning
before shifting towards the interior and west coast in the
afternoon and evening. With mid level heights lowering a bit, this
will aid in steeper lapse rates as well as cooler temperatures
pushing in aloft especially on Sunday as this mid level feature
pushes across South Florida. Since this impulse will be moving
across the area during peak diurnal heating on Sunday, this will
allow for the potential for some of the thunderstorms to become
strong to marginally severe mainly across the interior and west
coast where instability will be maximized in the afternoon and
early evening hours. The strongest thunderstorms during this time
frame could contain strong gusty winds, small hail, and heavy
downpours.
High temperatures this afternoon and Sunday will be typical for
this time of year as they range from the upper 80s along the
immediate east coast to the lower 90s across Southwest Florida.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 145 PM EDT Sat Jun 21 2025
The weak mid level inverted trough will pull away from the region
on Sunday night into Monday and the strong and expansive mid
level ridge will basically remain parked across most of the
Eastern Seaboard for the early to middle portion of the week. With
the inverted mid level trough/vort max pulling further away from
the region, South Florida will remain firmly entrenched on the
southern periphery of this ridge for the early and middle portion
of the week. At the surface, high pressure will continue to push
westward and center over the Southeast and Mid Atlantic states
through the middle of the week. This will keep moderate easterly
wind flow in place across most of the region during the early
portion of the week. However, wind will slowly start to diminsh
by the middle of the week as the high starts to weaken a bit and
the center shifts southward over the Florida Peninsula and western
Atlantic.
The strong subsidence from the strong mid level ridge and surface
high pressure will promote some drier air pushing into the region
during the early portion of the week. This will help to bring the
return of a typical summertime pattern to the region as
convective development will once again be supported mainly by the
sea breeze boundaries. With mid level temperatures gradually
warming, strong thunderstorm chances will drop and will remain
rather limited through the middle of the week. With east to
southeasterly wind flow remaining in place, the highest chances of
showers and thunderstorms will start out over the eastern half of
the region in the morning before shifting towards the interior
and west coast each afternoon. The strongest storms over the
interior and west coast will still be capable of producing heavy
downpours and gusty winds where sea breeze boundaries and
thunderstorm outflow boundaries collide. High temperatures will
range from the upper 80s along the east coast to the lower 90s
across Southwest Florida.
Heading towards the end of the week, the uncertainty level in the
forecast starts to rise as the latest ensemble and global
guidance suite begins to diverge a bit as a weakening mid level
low well off to the northeast tries to push southwestward closer
to the region heading towards Thursday and Friday. This feature
may try to push the strong mid level ridge a bit further to the
west as the weakening low tries to sneak underneath the ridge and
make it close enough to the region on Friday. This would help to
enhance lift which would increase shower and thunderstorm coverage
during this time frame. The latest guidance suite does differ
with the evolution of this mid level low in regards to the timing
and intensity as well as how close it actually gets to the region.
With this being towards the end of the forecast period, this also
increases the uncertainty as well. For now, the latest forecast
trends more towards climatology and keeps the diurnal summertime
convective pattern in place with the highest chances of convection
remaining over the interior and west coast each afternoon. This
will continue to be monitored as the week progresses. High
temperatures for the end of the week look to remain in the upper
80s and lower 90s across most areas.
&&
.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Sat Jun 21 2025
Mainly VFR conditions will prevail through the period. SE winds
of 10 to 15 kts will continue across the east coast terminals this
afternoon with gusts up to 20 kts possible at times. Scattered
showers currently near the east coast terminals will shift towards
the interior and west coast as the afternoon progresses. At KAPF,
winds will become more SSW this afternoon as a Gulf breeze
develops. There could be periods of MVFR or IFR at KAPF this
afternoon as storms pass over the terminal.
&&
.MARINE...
Issued at 145 PM EDT Sat Jun 21 2025
A gentle to moderate east to southeasterly wind flow will continue
across most of the local waters through tonight. These winds will
gradually increase for the second half of the weekend and into
early portion of the week especially across the Atlantic waters.
Seas across the Atlantic and Gulf waters will remain at 2 feet or
less through the rest of the weekend. These seas will gradually
increase early next week and could range from 2 to 4 feet with the
highest seas remaining over the Atlantic waters. Scattered to
numerous showers and storms will be possible each day. Winds and
seas could potentially become hazardous in and around storms.
&&
.BEACHES...
Issued at 145 PM EDT Sat Jun 21 2025
A moderate risk of rip currents will continue through the rest of
the weekend across the Atlantic Coast beaches. As onshore flow
increases early next week, a high risk of rip currents may develop
across the Atlantic Coast beaches during this time frame.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 80 89 80 89 / 40 60 30 40
West Kendall 76 89 77 89 / 30 60 30 40
Opa-Locka 80 90 79 90 / 40 60 30 40
Homestead 78 88 79 88 / 40 60 40 40
Fort Lauderdale 80 88 80 88 / 40 60 30 40
N Ft Lauderdale 80 89 80 89 / 40 60 30 40
Pembroke Pines 81 92 82 92 / 40 60 30 40
West Palm Beach 79 89 79 90 / 30 60 20 40
Boca Raton 79 90 79 90 / 40 60 30 40
Naples 74 90 74 91 / 40 70 40 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...CWC
LONG TERM....CWC
AVIATION...CWC
In the hours before
Special weather statement, Jun 21, 2:28 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
328 PM EDT Sat Jun 21 2025
FLZ069-211945-
Coastal Collier County FL-
328 PM EDT Sat Jun 21 2025
...A strong thunderstorm will impact portions of southwestern Collier
County through 345 PM EDT...
At 327 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a waterspout over the
nerashore Gulf waters near Marco Island, moving west at 15 mph.
HAZARD...Waterspouts, wind gusts of 45 to 50 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects. Minor damage to outdoor
objects is possible.
Locations impacted include...
Marco Island, Cape Romano, Key Marco, and Goodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2599 8175 2595 8170 2595 8166 2598 8173
2599 8169 2598 8167 2597 8168 2593 8158
2589 8158 2590 8163 2594 8165 2593 8165
2584 8168 2589 8171 2593 8168 2594 8169
2592 8169 2591 8173
TIME...MOT...LOC 1927Z 103DEG 14KT 2591 8167
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HadiLightning, Collier
- When
- June 21, 2:47 PM EST
- Where
- Collier County, 2.76 mi S of Marco
- Injuries
- 3 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 25.930, -81.730
Marco Island Police Department reported three minor injuries associated with lightning striking a tiki hut along Marco Island Beach. All three individuals were transported for further assessment.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 21 to 24, 20254 deaths · 4 events
- High Surf in Illinois, June 21, 20252 deaths · 1 injured · 2 events
- Rip Current in Michigan, June 21, 20251 death · 1 event
- Excessive Heat in South Carolina, June 21, 20251 death · 1 event
- Wildfire in New Mexico, June 21 to 22, 2025$4.0 million · 2 events
- Flash Flood and Damaging Winds in Michigan, June 21, 2025$202,000 · 50 kt wind · 6 events
- Rip Current and High Surf in Indiana, June 21, 20254 injured · 2 events
- Excessive Heat in Illinois, June 21, 202522 events
- Heat in Tennessee, June 21, 202520 events
- Excessive Heat and Heat in Wisconsin, June 21 to 23, 202520 events
- Strong Wind in Wisconsin, June 21, 2025$20,000 · 1 event
- Excessive Heat in Wisconsin, June 21 to 23, 202513 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274540.